MAUDE Adverse Event Report: DEPUY MITEK LLC US RAPIDLOC MALLEABLE GRAFT RETRACT *PK/5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US RAPIDLOC MALLEABLE GRAFT RETRACT *PK/5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 232024
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgery, it was observed that before suturing the meniscus, the rapidloc malleable graft retract device was bent to facilitate the entry of the truespan and it broke.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the product was not returned to j&j medtech orthopaedics, however a photo was provided for evaluation.Visual inspection of the returned photo found that the malleable graft retractor is shown in used condition.The retractor shows bent and broken at the middle.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the rapidloc malleable graft retract *pk/5 would have contributed to the complained device issue.¿ based on the investigation findings, the potential cause is traced to procedural variables, such handling of the device or product interaction during procedure; malleable graft retractors are designed for easy bending, however a repeated bending will cause metal fatigue causing the retractor to break; as per ifu; inspect for damage prior to use.Replace a damaged, worn or bent instrument.Do not attempt to straighten, sharpen or repair.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key23567698
Report Number1221934-2025-04390
Device Sequence Number18672005
Product Code LXH
UDI-Device Identifier20886705010964
UDI-Public(01)20886705010964(10)2212546
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number232024
Device Lot Number2212546
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/29/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown